Alert archive / Kentucky / Frost Advisories in 2021
Frost Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this frost advisory at Apr 3, 2021, 2:18 PM CDT for 13 counties in Kentucky. It took effect at Apr 4, 2021, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2021, 2:18 PM CDT (19:18 UTC)
- In effect from
- Apr 4, 2021, 3:00 AM CDT
- Expired
- Apr 4, 2021, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
Counties Adair County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Garrard County, KY, Green County, KY, Lincoln County, KY, Madison County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 114 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2403 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
741 WWUS73 KLMK 031918 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 318 PM EDT Sat Apr 3 2021 KYZ049-056-057-064>067-075>078-081-082-041300- /O.NEW.KLMK.FR.Y.0001.210404T0800Z-210404T1300Z/ Clark-Garrard-Madison-Green-Taylor-Casey-Lincoln-Monroe-Metcalfe- Adair-Russell-Cumberland-Clinton- Including the cities of Winchester, Lancaster, Richmond, Greensburg, Campbellsville, Liberty, Stanford, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 318 PM EDT Sat Apr 3 2021 /218 PM CDT Sat Apr 3 2021/ ...FROST ADVISORY IN EFFECT FROM 4 AM EDT /3 AM CDT/ TO 9 AM EDT /8 AM CDT/ SUNDAY... The National Weather Service in Louisville has issued a Frost Advisory, which is in effect from 4 AM EDT /3 AM CDT/ to 9 AM EDT /8 AM CDT/ Sunday. * TEMPERATURE...Low to mid 30s. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ CJP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this frost advisory went out at Apr 3, 1:46 PM CDT, 32 minutes earlier.
Area forecast discussion, Apr 3, 1:46 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Louisville KY 246 PM EDT Sat Apr 3 2021 .Short Term...(This evening through Sunday) Issued at 240 PM EDT Sat Apr 3 2021 Latest sfc analysis shows the expansive 1032mb high off to our east/southeast, which is influencing return SW flow. Some regional obs have reported wind gusts of 15-20mph, primarily due to a tightened pressure gradient caused in response to a weak mid-level disturbance near the Great Lakes region. Wind gusts should ease by this evening, but sfc winds will continue to be from the SW as the sfc high remains anchored over the southeast CONUS. WAA on the back side of the high should help keep temps for tonight much closer to climo than in the last few mornings. Lows are expected to be in the upper 30s to low 40s. As for tomorrow's high temps, NBM is near the 50th percentile of guidance output, but given persistent warm SW flow and sunny skies, decided to bump temps up to the 75th percentile with a blend of bias-corrected guidance. Additionally, given the challenges with dewpoints and RH values today, blended sfc dewpoints between the 10-25 percentile of the guidance spectrum for tomorrow in hopes of having a good handle on relative humidities for tomorrow. Overall, a gorgeous Sunday across the region is expected as temps reach the upper 60s to low 70s with plenty of sunshine. && .Long Term...(Sunday night through Saturday) Issued at 230 PM EDT Sat Apr 3 2021 Mild and dry weather will continue Monday and at least most of Tuesday under SW return flow. A weak wave crossing the Great Lakes Tuesday afternoon will spark a few showers, but expect that to remain far enough north that POPs are not mentionable here. Confidence is quite limited Tue night and Wed as a closed upper low deepens over the Plains, with an amplifying ridge in the Ohio Valley, but a quasi-stationary sfc front lingering not too far to our north and east. POPs ramp up during the day, but far and away the best chance for showers and storms will be Wednesday night and Thursday. The finer details are still unclear, but it is a sufficiently dynamic system that we could have a few strong storms if instability can be drawn this far north. Fri-Sat will bring a drying trend but continued mild temps under quasi-zonal flow. && .Aviation...(18Z TAF Issuance) Issued at 125 PM EDT Sat Apr 3 2021 IMPACTS: VFR Conditions. DISCUSSION: Latest surface analysis shows broad high pressure from Georgia/Alabama stretching to Virginia/West Virginia. Other than some high-altitude cirrus, skies remain clear across the region. Winds are southwest, and should get a bit breezy for this afternoon due to a tightened pressure gradient. Gusts should remain limited to the 15-20kt range. We will remain VFR through the entire TAF period. CONFIDENCE: High confidence on all forecast elements. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CJP Long Term...RAS Aviation...CJP
Hazardous weather outlook, Apr 3, 10:22 AM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1122 AM EDT Sat Apr 3 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041530- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1122 AM EDT Sat Apr 3 2021 /1022 AM CDT Sat Apr 3 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CJP
Nearby
Frost Advisories in Kentucky, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.